Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Influenza & Serostim
Apr 3, 2005

Dear Doctor(s):

After being on Serostim for about two weeks (with good results), I caught the flu from my roommate. When I began getting quite a bit of fever, I became a little afraid and discontinued the Serostim. I was worried that perhaps I was developing some kind of side effect or reaction from the Serostim although I haven't read that fever or flu-like symptoms are "typical" side effects of this medication.

Now, almost a week has past and I'm certain that what I've had has been the flu, which is better but not over yet. My question is as follows: Is it generally considered safe to maintain or restart Serostim therapy with the presence of the flu or flu-like symptoms (fevers, chills, body aches, etc.)? In other words, is it okay to restart Serostim with the flu or would it be advisable to wait a few more days until the fevers have completely subsided and start the Serostim again?

When I began the Serostim therapy, my main side effects were joint and muscle aches, nothing more.

Your opinion will be appreciated. Thank you.

Response from Dr. Henry

From what you described it generally would be OK (with your HIV docs permission) to re-start the Serostim and observe carefully how you do. KH



Previous
followup question for 'Viread and Urinary Problems"
Next
Arthralgia/Myalgia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement